Alert archive / Nebraska / River Flood Warnings in 2018

River Flood Warning 2, NWS Goodland, KS

July 29, 2018Hitchcock County, Nebraska

NWS Goodland, KS issued this river flood warning at Jul 29, 2018, 11:48 AM CDT for Hitchcock County, Nebraska. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Jul 29, 2018, 11:48 AM CDT (16:48 UTC)
Expired
Jul 29, 2018, 11:23 PM CDT
In force
12 hr
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Flood severity
Minor

County Hitchcock County, NE

The radar

The Goodland radar (KGLD), 119 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Frenchman Creek at Culbertson (CULN1). The gauge peaked at 8.32 ft at Jul 29, 2018, 3:00 PM CDT.

actionminormoderate51007/2907/3007/31
Action stage
7 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06835500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

555 
WGUS43 KGLD 291649
FLWGLD


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Goodland Ks
1048 AM MDT Sun Jul 29 2018

...The National Weather Service in Goodland, KS has issued a flood 
warning for the following rivers...

  Frenchman Creek Near Culbertson affecting Hitchcock County. 

..Even the threat for widespread flooding has ended, upstream 
drainage from the heavy last night will cause the Frenchman Creek to 
crest at minor flood stage.  Palisade will crest at the low end 
moderate flooding.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas...as the 
depth of water may be enough to float your vehicle.

&&

NEC087-300447-
/O.NEW.KGLD.FL.W.0002.180729T1648Z-180730T0454Z/
/CULN1.1.ER.180729T1018Z.180729T1615Z.180729T1654Z.NO/
1048 AM MDT Sun Jul 29 2018

The National Weather Service in Goodland, KS has issued a 

* Flood Warning for 
  The Frenchman Creek Near Culbertson.
* until this evening..
* At 10:15 AM Sunday the stage was 8.1 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  the late afternoon.
* Impact...At 8.0 feet...Lowland areas near the vicinity of the gage 
  will become flooded.

&&
   
LAT...LON 4035 10115 4035 10101 4024 10082 4021 10094 4035 10115

    

$$
2 follow-up statements
596 
WGUS83 KGLD 292318
FLSGLD


Flood Statement
National Weather Service Goodland Ks
518 PM MDT Sun Jul 29 2018

...The flood warning continues for the following rivers...

  Frenchman Creek Near Culbertson affecting Hitchcock County.

.Minor flooding will continue until roughly 6 PM.   


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Stay tuned to developments by listening to noaa all 
hazards radio...your local radio or tv station...or cable television.

&&

NEC087-301117-
/O.EXT.KGLD.FL.W.0002.000000T0000Z-180730T1200Z/
/CULN1.1.ER.180729T1018Z.180729T2030Z.180730T0000Z.NO/
518 PM MDT Sun Jul 29 2018

The Flood Warning continues for
  The Frenchman Creek Near Culbertson.
* until Monday morning.
* At  4:15 PM Sunday the stage was 8.2 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...At 8.0 feet...Lowland areas near the vicinity of the gage 
  will become flooded.

&&
   
LAT...LON 4035 10115 4035 10101 4024 10082 4021 10094 4035 10115

    

$$
525 
WGUS83 KGLD 300423
FLSGLD


Flood Statement
National Weather Service Goodland Ks
1023 PM MDT Sun Jul 29 2018

...The flood warning is cancelled for the following rivers...

  Frenchman Creek Near Culbertson affecting Hitchcock County.

The river has crested and has now fallen below flood stage. The 
river level will continue to fall. Therefore the warning has been 
cancelled.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Stay tuned to developments by listening to noaa all 
hazards radio...your local radio or tv station...or cable television.

&&

NEC087-300453-
/O.CAN.KGLD.FL.W.0002.000000T0000Z-180730T1200Z/
/CULN1.1.ER.180729T1018Z.180729T2030Z.180729T2310Z.NO/
1023 PM MDT Sun Jul 29 2018

The Flood Warning is cancelled for
  The Frenchman Creek Near Culbertson.
* At 10:15 PM Sunday the stage was 6.7 feet.
* Flood stage is 8.0 feet.
* Fell below flood stage at 17:10 PM Sunday.
* Forecast...The river will continue to fall to 2.7 feet by Tuesday 
  morning.
* Impact...At 8.0 feet...Lowland areas near the vicinity of the gage 
  will become flooded.

&&
   
LAT...LON 4035 10115 4035 10101 4024 10082 4021 10094 4035 10115
   
$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this river flood warning went out at Jul 29, 9:18 AM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 29, 9:18 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
818 AM MDT Sun Jul 29 2018

.UPDATE...
Issued at 816 AM MDT Sun Jul 29 2018

Added patchy fog to the forecast for locations along the Nebraska
border for the next hour or so. Conditions should improve by mid
morning.

&&

.SHORT TERM...(Today through Monday night)
Issued at 330 AM MDT Sun Jul 29 2018

Overview: NW flow aloft will prevail over the Tri-State area
through Monday -- as an upper level ridge over the Desert SW
amplifies over the Great Basin and extends north toward British
Columbia/Alberta.

In a "mid-summer NW flow" synoptic pattern, convective evolution
will primarily be modulated by small amplitude waves in NW flow
aloft, upstream convection (including features emanating from
convection), and diurnal heating. In such a pattern, low
confidence persists with regard to the precise timing, coverage,
and mode of convection. Simulated reflectivity output from the
HRRR/NAM NEST and the majority of lower resolution guidance
suggest that several rounds of convection will affect the region
this evening through mid-day Monday (00-18Z Mon), with areas in
eastern Colorado and extreme western Kansas relatively more likely
to be affected.

Though modest heating will serve to limit diurnal destabilization,
steep mid-level lapse rates and above normal low-level moisture
should remain supportive of moderate instability (MLCAPE 1500-2500
J/kg) through the majority of the period. With steep mid-level
lapse rates, moderate instability, and 45-55 knots of deep layer
shear, expect convection late this afternoon/evening to consist of
isolated supercells and multicell clusters capable of producing
large hail and damaging winds. A few instances of very large hail
will be possible in assoc/w isolated supercells. Heavy rainfall
and isolated flash flooding will also remain possible, particularly
in areas repeatedly affected by convection during the past 24
hours.

.LONG TERM...(Tuesday through Sunday)
Issued at 300 AM MDT Sun Jul 29 2018

The forecast periods begins with a ridge over the western US and a
trough over the Midwest extending into the eastern Plains. By
Thursday northwesterly flow aloft weakens as the upper level high
shifts eastward over the southwestern US. The trough digs southeast
before dissipating by Saturday morning due to overtaking of the
upper level high. The ridge builds as a trough builds over the Gulf
of Alaska. This eastward shift of the upper level high and building
of the ridge will lead to increasing temperatures and drier
conditions. Currently, thunderstorm chances remain close to or at
zero until Friday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 330 AM MDT Sun Jul 29 2018

Aside from a brief potential for sub-VFR ceilings until 12-15Z
this morning, adverse aviation conditions will primarily be tied
to thunderstorms expected during the latter portion of the 12Z TAF
period (00-12Z Monday). Aside from gusty/erratic winds invof any
thunderstorms, winds will otherwise be light (7-13 knots) and
variable.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...JBH
SHORT TERM...VINCENT
LONG TERM...BLN
AVIATION...VINCENT
Hazardous weather outlook, Jul 29, 9:14 AM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
814 AM MDT Sun Jul 29 2018

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301415-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
814 AM MDT Sun Jul 29 2018 /914 AM CDT Sun Jul 29 2018/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TODAY AND TONIGHT...

Patchy fog is reducing visibilities for locations along the Nebraska
border early Sunday. Conditions are anticipated to improve by mid
morning.

Isolated severe thunderstorms capable of producing golf ball size
hail and wind gusts up to 70 mph will be possible late this
afternoon and evening. The potential for severe weather will be
greatest in eastern Colorado and extreme western Kansas between 6 PM
and Midnight MDT. Isolated flash flooding will remain possible,
particularly in areas repeatedly affected by thunderstorms during the
past 48 hours.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

In the hours before

Local storm report, Jul 29, 6:11 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
511 AM MDT SUN JUL 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             1 NW STRATTON           39.32N 102.62W
07/28/2018  E0.25 INCH       KIT CARSON         CO   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS PEA-SIZED HAIL AND
            0.45 INCHES OF RAIN IN ABOUT 30 MINUTES.
            TIME ESTIMATED BY RADAR.

0618 PM     HAIL             STRATTON                39.30N 102.60W
07/28/2018  E0.88 INCH       KIT CARSON         CO   PUBLIC

            REPORT OF NICKEL-SIZED HAIL VIA FACEBOOK
            MESSAGE NEAR STRATTON, CO.

0653 PM     TSTM WND GST     3 SSE BURLINGTON        39.26N 102.25W
07/28/2018  M51 MPH          KIT CARSON         CO   ASOS

0705 PM     HAIL             8 SW VERNON             39.85N 102.39W
07/28/2018  E1.00 INCH       YUMA               CO   PUBLIC

0715 PM     HAIL             ECKLEY                  40.11N 102.49W
07/28/2018  E0.75 INCH       YUMA               CO   EMERGENCY MNGR

            REPORT OF "MARBLE" SIZED HAIL IN ECKLEY, CO
            VIA AN EM. TIME ESTIMATED BASED ON RADAR.

0715 PM     HAIL             ECKLEY                  40.11N 102.49W
07/28/2018  E1.00 INCH       YUMA               CO   TRAINED SPOTTER

            REPORT OF DIME TO QUARTER SIZED HAIL NEAR
            ECKLEY, CO BY A TRAINED SPOTTER. TIME
            ESTIMATED BY RADAR.

0720 PM     HEAVY RAIN       ECKLEY                  40.11N 102.49W
07/28/2018  E1.50 INCH       YUMA               CO   EMERGENCY MNGR

            REPORT OF 1.5 INCHES OF RAIN AND "MARBLE"
            SIZED HAIL IN ECKLEY IN ROUGHLY 45 MINUTES
            BY AN EM. TIME ESTIMATED BASED ON RADAR.

0730 PM     HEAVY RAIN       WRAY                    40.08N 102.23W
07/28/2018  M1.60 INCH       YUMA               CO   PUBLIC

            REPORT VIA FACEBOOK OF 1.6 INCHES OF RAIN
            NEAR WRAY, CO TONIGHT. TIME ESTIMATED BASED
            ON RADAR.

0744 PM     FLASH FLOOD      WRAY                    40.08N 102.23W
07/28/2018                   YUMA               CO   PUBLIC

            VIDEO VIA FACEBOOK SHOWS MODERATE RUSHING
            STREET FLOODING IN WRAY, CO.

0755 PM     TSTM WND GST     2 NW WRAY               40.10N 102.24W
07/28/2018  M49 MPH          YUMA               CO   AWOS

            AWOS STATION 2V5, 2 NW WRAY.

0808 PM     HAIL             10 NNW BREWSTER         39.50N 101.42W
07/28/2018  E1.00 INCH       SHERMAN            KS   NWS EMPLOYEE

            ONE-INCH HAIL REPORTED VIA AN NWS EMPLOYEE.

0825 PM     FLASH FLOOD      SAINT FRANCIS           39.77N 101.80W
07/28/2018                   CHEYENNE           KS   EMERGENCY MNGR

            REPORT OF STREET FLOODING ON MAIN STREET IN
            ST. FRANCIS, KS VIA EM.

0855 PM     FLASH FLOOD      SAINT FRANCIS           39.77N 101.80W
07/28/2018                   CHEYENNE           KS   PUBLIC

            REPORT VIA IMAGE ON FACEBOOK OF MODERATE
            STREET FLOODING IN THE MIDDLE OF ST.
            FRANCIS, KS.

0906 PM     FLASH FLOOD      1 N WRAY                40.09N 102.23W
07/28/2018                   YUMA               CO   EMERGENCY MNGR

            EM REPORTS CDOT RESPONDING TO WATER OVER THE
            ROAD ON US 385 1 MILE NORTH OF WRAY, CO AND
            THAT SOME VEHICLES HAVE EXPERIENCED
            HYDROPLANING.

0910 PM     TSTM WND GST     2 ESE BEARDSLEY         39.78N 101.19W
07/28/2018  M49 MPH          RAWLINS            KS   MESONET

            MESONET STATION K5ADT, 2 ESE BEARDSLEY.

0917 PM     HEAVY RAIN       SAINT FRANCIS           39.77N 101.80W
07/28/2018  M1.76 INCH       CHEYENNE           KS   PUBLIC

            PUBLIC REPORTED VIA FACEBOOK MEASURED
            RAINFALL OF 1.76 INCHES IN 39 MINUTES IN ST.
            FRANCIS, KS.

1004 PM     FLASH FLOOD      MCCOOK                  40.20N 100.62W
07/28/2018                   RED WILLOW         NE   LAW ENFORCEMENT

            REPORT OF MODERATE STREET FLOODING IN AND
            NEAR MCCOOK, NE BY MCCOOK PD DISPATCH AND AN
            EM.

1042 PM     HEAVY RAIN       1 N CULBERTSON          40.24N 100.84W
07/28/2018  M2.18 INCH       HITCHCOCK          NE   PUBLIC

1043 PM     FLASH FLOOD      1 N TRENTON             40.18N 101.01W
07/28/2018                   HITCHCOCK          NE   PUBLIC

            PORTION OF HIGHWAY 25 NORTH OF TRENTON
            FLOODED.

1154 PM     TSTM WND GST     1 W OAKLEY              39.13N 100.87W
07/28/2018  M61 MPH          LOGAN              KS   ASOS

1220 AM     HEAVY RAIN       MCCOOK                  40.20N 100.63W
07/29/2018  E2.55 INCH       RED WILLOW         NE   PUBLIC

            PUBLIC REPORTED VIA FACEBOOK 2.55 INCHES OF
            RAIN FELL BETWEEN 0345Z AND 0645Z.

1223 AM     HAIL             5 N GOVE                39.04N 100.49W
07/29/2018  M1.75 INCH       GOVE               KS   PUBLIC

            MIX OF SIZES FROM QUARTERS TO GOLF BALLS.

1227 AM     FLASH FLOOD      1 NNW TRENTON           40.18N 101.02W
07/29/2018                   HITCHCOCK          NE   LAW ENFORCEMENT

            HIGHWAYS 25...6 AND 34 FLOODED IN PARTS
            ACROSS THE COUNTY.

&&
Local storm report, Jul 29, 6:24 AM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
524 AM MDT SUN JUL 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     HEAVY RAIN       9 N KANONA              39.93N 100.37W
07/29/2018  E4.90 INCH       DECATUR            KS   PUBLIC

            PUBLIC REPORTED VIA FACEBOOK 4.9 INCHES OF
            HEAVY RAINFALL OVER THE PREVIOUS 36 HOURS.

&&
Local storm report, Jul 29, 6:35 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
535 AM MDT SUN JUL 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 AM     HEAVY RAIN       7 SSE CULBERTSON        40.13N 100.78W
07/29/2018  M3.67 INCH       HITCHCOCK          NE   MESONET

            MESONET STATION E9525, 7 SSE CULBERTSON.

0519 AM     HEAVY RAIN       OBERLIN                 39.82N 100.53W
07/29/2018  M2.36 INCH       DECATUR            KS   MESONET

            MESONET STATION KOOES, OBERLIN.

0600 AM     HEAVY RAIN       PENOKEE                 39.36N 99.97W
07/28/2018  M1.73 INCH       GRAHAM             KS   COCORAHS

            COCORAHS STATION KS-GH-6, PENOKEE.

&&

VINCENT
Local storm report, Jul 29, 6:41 AM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
541 AM MDT SUN JUL 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     HEAVY RAIN       CULBERTSON              40.23N 100.83W
07/29/2018  M3.10 INCH       HITCHCOCK          NE   CO-OP OBSERVER

            COOP OBSERVER CBRN1 IN CULBERTSON MEASURED
            3.10" OF RAIN DURING THE PAST 24 HOURS, MOST
            OF WHICH FELL LATE YESTERDAY EVENING.

&&

VINCENT
Local storm report, Jul 29, 6:44 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
544 AM MDT SUN JUL 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     HEAVY RAIN       CEDAR BLUFFS            39.99N 100.56W
07/29/2018  M1.89 INCH       DECATUR            KS   MESONET

            MESONET STATION CDBK1, CEDAR BLUFFS.

&&

VINCENT

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:26 PM CDTSevere Thunderstorm WarningGLDDundy55 min
Jul 28, 9:00 PM CDTFlash Flood WarningGLDDundy101 min
Jul 28, 10:01 PM CDTSpecial Weather StatementGLDHitchcock29 min
Jul 28, 10:07 PM CDTSpecial Weather StatementGLDRed Willow23 min
Jul 28, 10:11 PM CDTSevere Thunderstorm WarningGLDHitchcock, Red Willow64 min
Jul 28, 10:15 PM CDTSevere Thunderstorm WarningGLDDundy15 min
Jul 28, 10:35 PM CDTSpecial Weather StatementGLDRed Willow25 min
Jul 28, 10:38 PM CDTSevere Thunderstorm WarningGLDHitchcock47 min
Jul 28, 10:48 PM CDTFlash Flood WarningGLDHitchcock, Red Willow95 min
Jul 28, 10:54 PM CDTTornado WarningGLDHitchcock12 min
Jul 29, 1:30 AM CDTFlash Flood WarningGLDHitchcock4 hr
Jul 29, 2:51 AM CDTFlash Flood WarningGLDRed Willow6 hr
Jul 29, 5:45 AM CDTAreal Flood WarningGLDHitchcock5 hr
Jul 29, 7:04 AM CDTAreal Flood WarningGLDRed Willow4 hr
Jul 29, 11:59 AM CDTRiver Flood WarningGLDRed Willow6 hr

Nearby

River Flood Warnings in Nebraska, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.